Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 23, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2022, 8:26 PM CDT for Holt County, Rock County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2022, 8:26 PM CDT (01:26 UTC)
- Expired
- May 7, 2022, 8:53 PM CDT
- In force
- 27 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 122 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 5:22 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
956
WUUS53 KLBF 080126
SVRLBF
NEC089-149-080215-
/O.NEW.KLBF.SV.W.0023.220508T0126Z-220508T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
826 PM CDT Sat May 7 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Rock County in north central Nebraska...
West central Holt County in north central Nebraska...
* Until 915 PM CDT.
* At 826 PM CDT, a severe thunderstorm was located near Newport, or 7
miles southeast of Bassett, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Atkinson, Stuart, Newport and Pony Lake.
This includes Highway 20 between mile markers 262 and 293.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4239 9951 4264 9948 4263 9892 4229 9892
TIME...MOT...LOC 0126Z 285DEG 27KT 4254 9940
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Brown1 follow-up statement
058
WWUS53 KLBF 080153
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
853 PM CDT Sat May 7 2022
NEC089-149-080201-
/O.CAN.KLBF.SV.W.0023.000000T0000Z-220508T0215Z/
Rock NE-Holt NE-
853 PM CDT Sat May 7 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK AND WEST
CENTRAL HOLT COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.
LAT...LON 4239 9951 4264 9948 4263 9892 4229 9892
TIME...MOT...LOC 0149Z 285DEG 27KT 4249 9915
$$
BrownWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:27 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 7, 6:27 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service North Platte NE 627 PM CDT Sat May 7 2022 .SHORT TERM...(This evening through Sunday night) Issued at 343 PM CDT Sat May 7 2022 An upper level disturbance and associated Pacific cold front operating across UT/WY this afternoon will move into wrn Nebraska this afternoon/evening triggering a fairly robust area of thunderstorms. A northward surge of dry air across the Panhandle appears to be focusing the better rain chances, generally east of highway 61 with the best chance east of highway 83. This represents a shift east in the best focus for rainfall from earlier forecasts. There are two basic schools of model solns for rainfall. One, suggesting a strong cap will remain across swrn Nebraska, perhaps limiting rain chances to areas north of Interstate 80. The strongly capped models are the GFS, NAM, HRRR, SREF and RAP. A second cadre of models, such as the ECM and downscaled NAM suggest significant rainfall will extend along and south of the Interstate. The forecast, which uses a blended approach, carries the heavier rain further south then the "capped models" but not as far south as the wetter ECM and downscaled NAM model. In typical May fashion, lapse rates will be steep ahead of the upper level disturbance predicted to move through tonight. Winds aloft at h500 will increase to 50-65kts producing strong shear. The NAM and RAP models accordingly, are suggesting a low bulk Richardson number which increases along a sfc cold front progged to move through the region late this afternoon and tonight. The CAMs are suggesting multicell segments which is confusing since BufKit suggests the shear will be too strong for significant cell regeneration. The CAMs are probably developing the segments along and just behind the cold front and represent the predicted storm mode for this forecast. Most or all of this storm activity should be clear of wrn and ncntl Nebraska Sunday morning and the region to remain post frontal throughout the day. A second round of height falls will move through the region Sunday night and robust moisture return will develop as 850-700mb winds become south and strengthen to 35-50kts. This should lift a warm front back north and the models are in very good agreement developing thunderstorms north of Interstate 80. A check on the NAM and RAP models shows lapse rates becoming steep with the approach of the warm front. This would support storms capable of at least small hail with a marginal chance for a few large-hail storms Sunday night. Likely POPs are in place north of the Interstate with rain chances increasing to definite near the SD border. .LONG TERM...(Monday through Saturday) Issued at 343 PM CDT Sat May 7 2022 Western and north central Nebraska remain post-frontal Monday and Tuesday. A dry forecast is in place. Attention is drawn to the potential weather events of Wednesday and Thursday. It is during this time an upper level low will drop through the srn Rockies and lift north through the cntl and nrn high Plains. Moisture return is likely across Nebraska with dew points returning to the 50s. The GFS and ECM show a strong cap in place with h700mb temperatures warming to 12C-14C. The strong cap represents a significant limiter to thunderstorm chances. Height falls occur with the approach of the upper low. Model timing differences- the GFS is faster, lowering heights and weakening the cap Wednesday. The slower ECM delays this process until Thursday. Chc-slight chc POPs are in place Wednesday and Thursday- the better focus appears to be across the Dakotas and upper Midwest but the intense increase in 500mb winds to 50-80kts across Nebraska shown by the ECM Thursday are a severe weather concern. The message is the strong cap and strong shear predicted by the models suggest thunderstorm coverage across wrn and ncntl Nebraska would likely be isolated but potentially severe. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 627 PM CDT Sat May 7 2022 The main aviation weather concern through tonight revolves around thunderstorms. Strong to severe storms will grow in coverage and spread east through 08/06z or so, lingering a little longer in north central Neb (KONL). Expect significant drops in visby and erratic winds, along with brief bouts of hail. Preceding the storms, south/southeast winds will continue to gust 30+ kts. Behind the storms, winds will transition to west/northwest and gradually wane overnight. Ceilings lift to AOA 20kft by midday, while another wind shift to southeast occurs for southern Neb (KLBF). && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively
Hazardous weather outlook, May 7, 2:48 PM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 248 PM CDT Sat May 7 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-082000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 248 PM CDT Sat May 7 2022 /148 PM MDT Sat May 7 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Scattered thunderstorms are expected to develop late this afternoon and evening across much of western and north central Nebraska. Storms may become strong to severe with large hail, damaging winds, and frequent lightning the main concerns. Storms will likely continue through the overnight with a continued threat for strong to isolated severe storms possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorm activity is possible once again on Sunday afternoon and evening, mainly for areas north of Highway 92. At this time, the threat for severe weather appears low. Additional chances for thunderstorms will exist Wednesday and Thursday. At this time, the severe threat is uncertain. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 7, 7:47 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
747 PM CDT Sat May 7 2022
NEZ006-007-009-010-080130-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
747 PM CDT Sat May 7 2022
...A strong thunderstorm will impact portions of northeastern Rock,
northern Holt, northeastern Keya Paha and Boyd Counties through 830
PM CDT...
At 746 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Naper, or 23 miles east of Springview, moving east at
45 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spencer, Butte, Lynch, Naper, Gross, Bristow, Dustin, Anoka, Monowi,
Redbird State Wildlife Management Area, Hull Lake State Wildlife
Management Area, Mills, Brocksburg, Spencer Dam, Parshall Bridge
State Wildlife Management Area and Anncar.
This includes the following highways...
Highway 281 between mile markers 205 and 223.
Highway 12 between mile markers 76 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.
&&
LAT...LON 4293 9844 4293 9841 4288 9831 4284 9831
4275 9833 4279 9944 4299 9943 4300 9938
4300 9850
TIME...MOT...LOC 0046Z 258DEG 49KT 4292 9930
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CDCSpecial weather statement, May 7, 7:47 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
747 PM CDT Sat May 7 2022
NEZ057-059-080130-
Lincoln NE-Keith NE-
747 PM CDT Sat May 7 2022
...A strong thunderstorm will impact portions of central Keith and
northwestern Lincoln Counties through 830 PM CDT/730 PM MDT/...
At 747 PM CDT/647 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Ogallala, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ogallala, Brule, Keystone, Roscoe, Kingsley Dam, Big Bald Hill and
Broganville.
This includes the following highways...
Highway 61 between mile markers 80 and 104.
Highway 92 between mile markers 134 and 138.
Interstate 80 in Nebraska between mile markers 114 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for southwestern Nebraska.
&&
LAT...LON 4101 10169 4101 10183 4108 10197 4139 10166
4139 10117
TIME...MOT...LOC 0047Z 228DEG 39KT 4110 10178
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SnivelySpecial weather statement, May 7, 7:59 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service North Platte NE
759 PM CDT Sat May 7 2022
NEZ005-024-025-036-094-080145-
Hooker NE-Eastern Cherry NE-McPherson NE-Western Cherry NE-Thomas NE-
759 PM CDT Sat May 7 2022
...Strong thunderstorms will impact portions of southeastern Cherry,
southeastern Hooker, northeastern McPherson, and Thomas Counties
through 845 PM CDT/745 PM MDT/...
At 759 PM CDT/659 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles northeast of
Seneca to 10 miles southwest of Thedford to 16 miles south of Mullen.
Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thedford, Highway 83 crossing The Dismal River, Natwick, Norway and
Shimmons Lake.
This includes the following highways...
Highway 2 between mile markers 197 and 223.
Highway 97 between mile markers 42 and 49.
Highway 83 between mile markers 132 and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for north central and west central Nebraska.
&&
LAT...LON 4175 10044 4174 10071 4172 10072 4169 10111
4215 10072 4221 10019
TIME...MOT...LOC 0059Z 246DEG 28KT 4211 10066 4188 10073 4181 10098
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, May 7, 8:12 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
812 PM CDT Sat May 7 2022
NEZ035-036-057-059-080200-
Arthur NE-McPherson NE-Lincoln NE-Keith NE-
812 PM CDT Sat May 7 2022
...A strong thunderstorm will impact portions of southeastern Arthur,
northeastern Keith, northwestern Lincoln and southwestern McPherson
Counties through 900 PM CDT/800 PM MDT/...
At 811 PM CDT/711 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northeast of Keystone, or 17 miles northeast of
Ogallala, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Flatts, Big Bald Hill, Diamond Bar Lake, Bucktail, Bucktail Lake and
Schnick Lake.
This includes the following highways...
Highway 61 near mile marker 104.
Highway 92 between mile markers 173 and 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for southwestern and west central Nebraska.
&&
LAT...LON 4121 10141 4130 10174 4160 10152 4160 10097
TIME...MOT...LOC 0111Z 232DEG 33KT 4133 10151
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SnivelySpecial weather statement, May 7, 8:13 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
813 PM CDT Sat May 7 2022
NEZ025-036-037-080145-
McPherson NE-Thomas NE-Logan NE-
813 PM CDT Sat May 7 2022
...A strong thunderstorm will impact portions of northwestern Logan,
northeastern McPherson and southern Thomas Counties through 845 PM
CDT...
At 813 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Tryon, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Logan,
northeastern McPherson and southern Thomas Counties.
This includes the following highways...
Highway 97 between mile markers 33 and 41.
Highway 83 between mile markers 129 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and west central Nebraska.
&&
LAT...LON 4155 10082 4159 10116 4169 10112 4171 10087
4174 10070 4175 10044
TIME...MOT...LOC 0113Z 232DEG 32KT 4170 10089
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SnivelyLocal storm report, May 7, 8:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM CDT SAT MAY 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL BASSETT 42.58N 99.54W
05/07/2022 E1.00 INCH ROCK NE CO-OP OBSERVER
LARGEST STONES 1 INCH IN DIAMETER. DECREASING IN SIZE IN
LAST FEW MINUTES.
&&
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:01 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Hooker, McPherson | 59 min |
| May 7, 7:13 PM CDT | Special Weather Statement | LBF | Hooker | 47 min |
| May 7, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 50 min |
| May 7, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 65 min |
| May 7, 7:47 PM CDT | Special Weather Statement | LBF | Boyd | 43 min |
| May 7, 7:47 PM CDT | Special Weather Statement | LBF | Keith | 43 min |
| May 7, 7:59 PM CDT | Special Weather Statement | LBF | Thomas | 46 min |
| May 7, 8:12 PM CDT | Special Weather Statement | LBF | McPherson | 48 min |
| May 7, 8:13 PM CDT | Special Weather Statement | LBF | McPherson | 32 min |
| May 7, 8:20 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Logan, Thomas | 40 min |
| May 7, 8:30 PM CDT | Special Weather Statement | LBF | Perkins | 45 min |
| May 7, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 48 min |
| May 7, 8:58 PM CDT | Special Weather Statement | LBF | Boyd | 62 min |
| May 7, 8:59 PM CDT | Special Weather Statement | LBF | Logan | 31 min |
| May 7, 9:04 PM CDT | Special Weather Statement | LBF | Brown | 56 min |
| May 7, 9:09 PM CDT | Special Weather Statement | LBF | Lincoln | 21 min |
| May 7, 9:22 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 38 min |
| May 7, 9:41 PM CDT | Special Weather Statement | LBF | Loup | 64 min |
| May 7, 9:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 46 min |
| May 7, 10:27 PM CDT | Special Weather Statement | LBF | Hayes | 48 min |
| May 7, 10:29 PM CDT | Special Weather Statement | LBF | Custer | 16 min |
| May 7, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 44 min |
| May 7, 10:47 PM CDT | Special Weather Statement | LBF | Custer | 43 min |
| May 7, 11:18 PM CDT | Special Weather Statement | LBF | Custer | 27 min |
| May 7, 11:20 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 40 min |
| May 7, 11:27 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 33 min |
| May 7, 11:41 PM CDT | Special Weather Statement | LBF | Frontier | 19 min |
| May 7, 11:46 PM CDT | Special Weather Statement | LBF | Custer | 29 min |
| May 7, 11:57 PM CDT | Special Weather Statement | LBF | Frontier | 33 min |
| May 8, 2:02 PM CDT | High Wind Watch | LBF | Arthur, Cherry, Garden, Grant, Hooker, Sheridan and 1 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.